Inhibitors of Bacterial Nucleic Acid Synthesis or Function

Inhibitors of Bacterial Nucleic Acid Synthesis or Function
Inhibitors of Bacterial Nucleic Acid Synthesis or Function
Directions for questions 1−3
Match each antibiotic drug w ith the appropriate description
(each lettered option can be selected once, m ore than once, or not
at all).
A. Cipro oxacin
B. Metronidazole
C. Sulfadiazine
D. Sulfam ethoxazole
E. Trim ethoprim
Di culty level: Easy
1. A prodrug that requires bacterial activation
Di culty level: Easy
2. This drug blocks the last two steps in bacterial tetrahydrofolate biosynthesis
Di culty level: Easy
3. Resistance to this drug m ay be due to a change in DNA
gyrase
Di culty level: Easy
Inhibitors of Bacterial Nucleic Acid Synthesis or Function
4. An 83-year-old fem ale resident in a nursing facility presented
w ith fever (100.5°F, 38°C), dry cough, and general m alaise.
Further exam s led to the diagnosis of hospital-acquired pneum onia due to Pseudom onas aeruginosa. Treatm ent was started
w ith a drug that is e ective against m ost gram -negative bacteria, as well as against som e m ycobacteria, m ycoplasm as,
chlam ydiae, and rickettsiae. W hich of the follow ing drugs
was m ost likely given?
A. Piperacillin
B. Ceftazidim e
C. Cipro oxacin
D. Erythromycin
E. Vancomycin
5. A 53-year-old wom an su ering from a urinary tract infection
started a treatm ent w ith trim ethoprim -sulfam ethoxazole.
One week later, burning upon urination was still pronounced,
and the physician suspected that resistance to sulfam ethoxazole had occurred. This resistance was m ost likely due to
w hich of the follow ing m echanism s?
A. Increased perm eability of bacterial cell m em brane
B. Decreased sulfonam ide binding to bacterial ribosom es
C. Increased production of para-am inobenzoic acid
D. Decreased sulfonam ides binding to dihydrofolate reductase
E. Decreased activity of the m ultidrug e ux pum p
Di culty level: Medium
6. A 59-year-old m an com plained to his physician that his skin
itched all over his body. Two weeks earlier, he had begun oral
antibiotic therapy for acute pharyngitis. Physical exam ination
showed a di use m aculopapular rash. Which of the follow ing
drugs m ost likely caused the patient’s derm atitis?
A. Aztreonam
B. Piperacillin
C. Trim ethoprim -sulfam ethoxazole
D. Vancomycin
E. Gentam icin
Di culty level: Easy
7. A 50-year-old obese m an complained to his physician of a sharp
pain in his left calf. Medical history indicated that 1 week ago
he had started an antibiotic treatm ent for acute prostatitis.
Further exam s led to the diagnosis of Achilles tendon rupture.
Which of the follow ing drugs m ost likely led to the patient’s
leg pain?
Inhibitors of Bacterial Nucleic Acid Synthesis or Function
A. Am picillin
B. Doxycycline
C. Ceftriaxone
D. Erythromycin
E. Cipro oxacin
Having a hard time figuring out how to do your assignment?
Hire our experts and have it done in no time!

Still stressed from student homework?
Get quality assistance from academic writers!
Open chat
1
You can contact our live agent via WhatsApp! Via + 1 9294730077

Feel free to ask questions, clarifications, or discounts available when placing an order.

Order your essay today and save 20% with the discount code HURRAY